Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 22, 2013, 3:06 PM EDT for Grant County, Hardy County, Pendleton County, West Virginia; Rockingham County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 3:06 PM EDT (19:06 UTC)
- Expired
- May 22, 2013, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, VA, Grant County, WV, Hardy County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 140 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WGUS51 KLWX 221906 FFWLWX VAC165-WVC023-031-071-222200- /O.NEW.KLWX.FF.W.0013.130522T1906Z-130522T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE-WASHINGTON ISSUED BY NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 306 PM EDT WED MAY 22 2013 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN GRANT COUNTY IN EASTERN WEST VIRGINIA... SOUTHWESTERN HARDY COUNTY IN EASTERN WEST VIRGINIA... EAST CENTRAL PENDLETON COUNTY IN EASTERN WEST VIRGINIA... NORTHWESTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA... * UNTIL 600 PM EDT * AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASONVILLE...LANDES AND BRAKE PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3898 7924 3899 7888 3863 7887 3863 7924 $$ HEAVENER
2 follow-up statements
400 WGUS71 KLWX 222034 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 434 PM EDT WED MAY 22 2013 VAC165-WVC023-031-071-222200- /O.CON.KLWX.FF.W.0013.000000T0000Z-130522T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM VA-HARDY WV-PENDLETON WV-GRANT WV- 434 PM EDT WED MAY 22 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN GRANT...EAST CENTRAL PENDLETON...SOUTHWESTERN HARDY AND NORTHWESTERN ROCKINGHAM COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. UP TO 2 INCHES OF RAIN HAS BEEN REPORTED ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS NEAR AN INCH CAN BE EXPECTED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUGH RUN...BRAKE...LANDES...OAK FLAT AND DEER RUN. FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS AND CREEKS...WHICH CAN BECOME KILLERS IN HEAVY RAIN. CAMPERS AND HIKERS SHOULD AVOID STREAMS AND CREEKS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE... ON FOOT. LAT...LON 3898 7924 3899 7888 3863 7887 3863 7924 $$ GMS
359 WGUS71 KLWX 222157 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 557 PM EDT WED MAY 22 2013 VAC165-WVC023-031-071-222207- /O.EXP.KLWX.FF.W.0013.000000T0000Z-130522T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM VA-HARDY WV-PENDLETON WV-GRANT WV- 557 PM EDT WED MAY 22 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM EDT FOR SOUTHEASTERN GRANT...EAST CENTRAL PENDLETON...SOUTHWESTERN HARDY AND NORTHWESTERN ROCKINGHAM COUNTIES... THE HEAVIER RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3898 7924 3899 7888 3863 7887 3863 7924 $$ GMS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 22, 10:05 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, May 22, 10:05 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1005 AM EDT WED MAY 22 2013
.SYNOPSIS...
HIGH PRESSURE PERSISTING OVER THE ATLANTIC WITH WARM AND HUMID
CONDITIONS UNTIL A COLD FRONT THURSDAY NIGHT. AN UPPER TROUGH
WILL LINGER OVER THE AREA FRIDAY WITH HIGH PRESSURE BUILDING
THROUGH SATURDAY. A FRONTAL BOUNDARY STALLS OUT ACROSS THE MID-
ATLANTIC SUNDAY NIGHT THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE BOTH AT THE UPPER-LEVELS AND THE SURFACE WILL REMAIN
OVER THE ATLANTIC OCEAN THROUGH TONIGHT. AN UPPER-LEVEL TROUGH WILL
SLOWLY SHIFT FROM THE CENTRAL CONUS INTO THE GREAT LAKES. A
SOUTHERLY FLOW AROUND THE HIGH WILL CONTINUE TO USHER IN WARM AND
HUMID CONDITIONS ACROSS OUR AREA.
LOW CLDS AND FOG ASSOCD WITH THE NOCTURNAL INVERSION LESS
PRONOUNCED THAN YDA...AND ITS BURNING AWAY QUICKER. THEREFORE...
THERE SHUD BE LESS OF A MAXT SPREAD THAN THERE WAS YDA. STILL...HV
TWEAKED I-95 CRRDR DOWN A DEGF OR TWO TO ACCNT FOR ITS IMPACT.
THE WARM AND HUMID AIRMASS IN PLACE WILL LEAD TO HIGH AMOUNTS OF
INSTABILITY. UNMODIFIED LWX RAOB REFLECTS THIS...BUT ALSO
HIGHLIGHTS THE CAPPING INHIBITION BTWN H9-8. HGTS SHUD BE DROPPING
TAFTN AS TROF AXIS CROSSES THE WRN GRTLKS. MODIFYING THE SNDG FOR
T/TD 88/68 YIELDS ARND 3000 J/KG OF SBCAPE W/O A CAP. MLCAPE MUCH
MORE RESERVED AND SLGTLY INHIBITED.
TERRAIN CIRCULATIONS AND A SURFACE TROUGH WILL ACT AS LIFTING
MECHANISMS FOR CONVECTION THIS AFTERNOON. THIS IS ALSO SIMILAR TO
TUESDAY. THEREFORE...A BETTER CHANCE FOR THUNDERSTORMS EXISTS THIS
AFTERNOON AND EVENING...ESPECIALLY NEAR AND WEST OF THE I-95
CORRIDOR. HV ADJUSTED POPS SLGTLY TO PLACE MORE EMPHASIS ON
APLCHNS AND DEEMPHASIZE INVOF CHESPK BAY. HRRR /WRF-ARW4 BOTH
SUGGEST THAT TSRA SHUD FIRE TAFTN W OF THE BLURDG...SPCLY AFTR
18Z. WL NEED TO WATCH THAT TIMING THO...AS RADAR TRENDS IN WVA
ATTM SUGGEST IT MAY BE ERLR.
ALTHOUGH WIDESPREAD SEVERE WEATHER WILL LIKELY HOLD OFF TO OUR
WEST FOR LOCATIONS CLOSER TO THE UPPER-LEVEL TROUGH...THERE IS A
THREAT FOR LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL IN ANY
THUNDERSTORMS THAT DO DEVELOP DUE TO THE HIGH INSTABILITY.
CONVECTION WILL LIKELY DISSIPATE LATER THIS EVENING DUE TO THE LOSS
OF DAYTIME HEATING. HOWEVER...AN UPPER-LEVEL DISTURBANCE IS EXPECTED
TO PASS THROUGH THE REGION LATE TONIGHT AS THE UPPER-LEVEL TROUGH
CONTINUES TO SLIDE CLOSER TO OUR AREA. PLENTY OF MOISTURE AND
FORCING FROM THE UPPER-LEVEL DISTURBANCE MAY RESULT IN SCATTERED
SHOWERS/T-STORMS TOWARD MORNING. MIN TEMPS TONIGHT WILL RANGE FROM
THE 50S IN THE MOUNTAINS TO THE LOWER AND MIDDLE 70S IN DOWNTOWN
WASHINGTON/BALTIMORE.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THURSDAY LOOKS TO BE THE LAST ABOVE NORMAL TEMPERATURE DAY FOR
AWHILE AHEAD OF THE COLD FRONT THAT CROSSES THURSDAY NIGHT
TIMEFRAME. PREFRONTAL LINES/CLUSTERS OF SHOWERS/THUNDERSTORMS
PROGRESS EAST ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT. GFS BUFR
SNDG FOR KIAD PROGS A 1.6 INCH PWAT WHICH IS CERTAINLY HIGH...BUT
JUST SHY OF THE 2 STDEV INDICATOR OF FLASH FLOODING. WITH
PROGRESSIVE NATURE OF THE ACTIVITY...ANY FLASH FLOODING WOULD BE
LOCALIZED. DAMAGING WIND THREAT...PARTICULARLY WITH HEATING ON
THURSDAY IS ABLE TO PEAK BEFORE ORGANIZED ACTIVITY MOVES THROUGH.
FRIDAY...UPR TROUGH DRIFTS EAST OVER THE AREA WITH BACK EDGE OF
CLOUDS SLOW TO COME IN THE AFTERNOON. GUSTY NWLY FLOW FRIDAY
CONTINUES AS HIGH PRESSURE BUILDS THROUGH SATURDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SHORTWAVE FROM TN VLY ON SUNDAY NOW LOOKS TO EXPAND EAST ACROSS THE
SOUTHERN-CENTRAL MID-ATLANTIC. CONVERGENCE ALONG THIS BOUNDARY WOULD
SET OFF SHOWERS. PATTERN IS STALLED INTO MID NEXT WEEK...SO A
PROLONGED CLOUDY/RAINY PERIOD IS POSSIBLE. THIS WOULD RESULT IN
BELOW NORMAL TEMPS.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
LOW CLOUDS BURNING OFF ATTM. MVFR AT DCA/MTN...BUT ANTICIPATE VFR
EVERYWHERE BY 15Z.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTN...PRIMARILY
INVOF MRB. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND LARGE HAIL. AREAS OF LOW CLOUDS ARE POSSIBLE LATE
TONIGHT ALONG WITH SCATTERED SHOWERS/T-STORMS.
THUNDERSTORMS THURSDAY INTO THURSDAY EVENING AHEAD OF A COLD FRONT.
IFR CONDS POSSIBLE IN THE HEAVIEST ACTIVITY. SLY FLOW UNTIL A COLD
FROPA THURSDAY NIGHT. NWLY FLOW WITH GUSTS 25 TO POSSIBLY 30 KT WITH
MID LEVEL CIGS FRIDAY. NWLY FLOW CONTINUES THROUGH SATURDAY AS HIGH
PRESSURE BUILDS.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC OCEAN THROUGH TONIGHT. A
SOUTHERLY FLOW WILL CONTINUE OVER THE WATERS DURING THIS TIME. A
SMALL CRAFT ADVISORY REMAINSS IN EFFECT FOR PORTIONS OF THE WATERS
THROUGH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
LATER THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
SLY FLOW AHEAD OF A LATE THURSDAY NIGHT COLD FRONT. SCA EXPANDED
THROUGH THURSDAY. EXPECT AN EXTENSION THURSDAY NIGHT FOR PREFRONTAL
SLY FLOW...THEN NWLY FLOW AROUND 25 KT FRIDAY THROUGH SATURDAY AS
HIGH PRESSURE BUILDS.
&&
.TIDES/COASTAL FLOODING...
A SOUTHERLY FLOW WILL CONTINUE OVER THE WATERS THROUGH THURSDAY
NIGHT...BUT THE FLOW MAY REMAIN JUST WEST OF SOUTH. TIDAL ANOMALIES
WILL LIKELY INCREASE A LITTLE...BUT WITH THE FLOW REMAINING WEST OF
SOUTH THE WATER LEVELS SHOULD REMAIN BELOW THRESHOLDS FOR MINOR
COASTAL FLOODING. THE CLOSEST WATER LEVELS WILL COME TO MINOR
FLOODING THRESHOLDS WILL BE DURING THE HIGH TIDE CYCLE LATE WEDNESDAY
NIGHT AND LATE THURSDAY NIGHT...THE HIGHER OF THE TWO HIGH TIDES.
TIDAL ANOMALIES WILL DECREASE FRIDAY BEHIND A COLD FRONT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ530-531-539.
SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM EDT THURSDAY FOR ANZ535-
538.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM EDT
THURSDAY FOR ANZ532-536-540-542.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ533-534-
537-541-543.
&&
SYNOPSIS...BJL
NEAR TERM...HTS/BJL
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BJL/BAJ
MARINE...KLEIN/BJL/BAJ
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, May 22, 5:10 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 510 AM EDT WED MAY 22 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 222145- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 510 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY NEAR AND WEST OF INTERSTATE 95. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT AND IS LIKELY FRIDAY THROUGH SATURDAY. THUNDERSTORMS MAY PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-222145- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 510 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL THURSDAY...ESPECIALLY EAST FROM THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY. JACKSON
In the hours before
Special weather statement, May 22, 2:08 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE-WASHINGTON ISSUED BY NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 208 PM EDT WED MAY 22 2013 VAZ027-WVZ050-055-502-221915- EASTERN GRANT WV-HAMPSHIRE WV-HARDY WV-SHENANDOAH VA- 208 PM EDT WED MAY 22 2013 ...A STRONG THUNDERSTORM WILL AFFECT GRANT...HAMPSHIRE...HARDY AND SHENANDOAH COUNTIES... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF MOOREFIELD...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR LOST CITY...MATHIAS AROUND 215 PM...LOST RIVER...MOOREFIELD AROUND 230 PM...BAKER...MCCAULEY AROUND 245 PM...INKERMAN...BEAN SETTLEMENT AROUND 300 PM AND DELRAY AROUND 315 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LAT...LON 3929 7891 3917 7853 3880 7883 3889 7907 FORECASTER: HEAVENER
Special weather statement, May 22, 2:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE-WASHINGTON
ISSUED BY NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT WED MAY 22 2013
WVZ501-502-505-506-221930-
EASTERN GRANT WV-EASTERN PENDLETON WV-WESTERN GRANT WV-
WESTERN PENDLETON WV-
224 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM WILL AFFECT GRANT AND PENDLETON COUNTIES...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES EAST OF ELKINS...MOVING NORTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR SENECA ROCKS...BRUSHY RUN AROUND
230 PM...LANDES AROUND 245 PM...STREBY...KLINE GAP AROUND 300 PM...
MAYSVILLE...LAHMANSVILLE AROUND 315 PM...BISMARCK AND SCHERR AROUND
330 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 3887 7952 3889 7952 3890 7947 3894 7945
3893 7937 3900 7933 3907 7931 3909 7936
3920 7930 3919 7941 3928 7937 3932 7929
3923 7899 3870 7931 3876 7954 3880 7951
3885 7954
FORECASTER: HEAVENERThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:08 PM EDT | Special Weather Statement | LWX | Hardy | 67 min |
| May 22, 2:15 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy | 60 min |
| May 22, 2:24 PM EDT | Special Weather Statement | LWX | Grant | 66 min |
| May 22, 2:38 PM EDT | Areal Flood Advisory | LWX | Hardy | 3 hr |
| May 22, 3:32 PM EDT | Severe Thunderstorm Warning | LWX | Hardy, Pendleton | 58 min |
| May 22, 3:34 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 41 min |
| May 22, 4:29 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Hardy | 61 min |
| May 22, 5:07 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Morgan | 38 min |
| May 22, 5:16 PM EDT | Flash Flood Warning | LWX | Hampshire, Hardy | 3 hr |
| May 22, 5:25 PM EDT | Severe Thunderstorm Warning | LWX | Morgan | 50 min |
| May 22, 5:34 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 71 min |
| May 22, 6:23 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 37 min |
| May 22, 3:44 AM EDT | Small Craft Advisory | LWX | 42 hr | |
| May 22, 6:44 PM EDT | Flash Flood Warning | LWX | Rockingham | 3 hr |
| May 22, 6:45 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 45 min |
| May 22, 7:28 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 62 min |
| May 22, 7:58 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Shenandoah, Warren | 62 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.